Torsades de pointes associated with chlorpromazine: case report and review of associated ventricular arrhythmias.
PURPOSE: To present a case of chlorpromazine-associated torsades de pointes, review established cases of ventricular arrhythmias associated with chlorpromazine, and describe the proarrhythmic characteristics of this drug.
DATA SOURCES: Articles identified through a search of MEDLINE and IDIS from January 1966-November 2000 and thorough review of the article bibliographies. Patient cases also were identified from a search of the Food and Drug Administration's Adverse Event Reporting System database (November 1997-March 2001). Cases involving intentional overdoses of chlorpromazine were excluded.
RESULTS: In addition to the case reported herein, 12 cases of documented, chlorpromazine-associated ventricular arrhythmias were identified; five had characteristic features of torsades de pointes. Chlorpromazine delayed repolarization and produced electrocardiographic abnormalities; although, whether chlorpromazine induced torsades de pointes through a mechanism of early afterdepolarizations is unclear. Similar to other instances of drug-induced torsades de pointes, concurrent factors such as electrolyte deficiencies may place the patient at increased risk for arrhythmia.
CONCLUSIONS: Chlorpromazine can delay repolarization and produce electrocardiographic abnormalities. These can result infrequently in ventricular arrhythmias and torsades de pointes, particularly in patients with confounding factors.
|投稿者||Hoehns, J D; Stanford, R H; Geraets, D R; Skelly, K S; Lee, H C; Gaul, B L|
|組織名||College of Pharmacy, University of Iowa, Iowa City, USA.|